Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 307, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 11, 2009, 4:11 AM CDT for Dade County, Greene County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2009, 4:11 AM CDT (09:11 UTC)
- Expired
- Jul 11, 2009, 4:44 AM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dade County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4211 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 27.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 110911
SVRSGF
MOC057-077-111000-
/O.NEW.KSGF.SV.W.0307.090711T0911Z-090711T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 AM CDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 AM CDT.
* AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES EAST OF GREENFIELD...MOVING SOUTHEAST
AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ASH GROVE...EVERTON...GREENFIELD...
PENNSBORO...SOUTH GREENFIELD AND WALNUT GROVE.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3723 9362 3728 9362 3728 9375 3734 9388
3752 9381 3746 9363 3742 9363 3742 9352
3741 9349 3722 9359
TIME...MOT...LOC 0909Z 297DEG 18KT 3742 9376
$$
DSA2 follow-up statements
000
WWUS53 KSGF 110924
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT SAT JUL 11 2009
MOC057-077-111000-
/O.CON.KSGF.SV.W.0307.000000T0000Z-090711T1000Z/
GREENE MO-DADE MO-
424 AM CDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHEASTERN DADE AND NORTHWESTERN GREENE COUNTIES...
AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 3 MILES NORTH OF EVERTON...OR 9 MILES
EAST OF GREENFIELD...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ASH GROVE...EVERTON AND WALNUT GROVE.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3723 9362 3728 9362 3729 9376 3730 9380
3749 9371 3746 9363 3742 9363 3742 9352
3741 9349 3722 9359
TIME...MOT...LOC 0924Z 297DEG 18KT 3739 9367
$$
DSA000
WWUS53 KSGF 110944
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 AM CDT SAT JUL 11 2009
MOC057-077-110947-
/O.CAN.KSGF.SV.W.0307.000000T0000Z-090711T1000Z/
GREENE MO-DADE MO-
444 AM CDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DADE COUNTY AND
FAR NORTHWEST GREENE COUNTY IS CANCELLED...
...WARNING CONTINUES FOR THE REST OF GREENE COUNTY INCLUDING THE
WILLARD AND SPRINGFIELD AREAS UNTIL 530 AM...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING FOR DADE AND FAR NORTHWEST
GREENE COUNTIES HAS MOVED EAST OF THAT AREA.
LAT...LON 3723 9362 3728 9362 3729 9376 3730 9380
3749 9371 3746 9363 3742 9363 3742 9352
3741 9349 3722 9359
TIME...MOT...LOC 0937Z 297DEG 18KT 3736 9360
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:47 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 11, 2:47 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 AM CDT SAT JUL 11 2009 .DISCUSSION... ONCE AGAIN...SHOWERS AND THUNDERSTORMS DEVELOPED WITHIN A REGION OF ENHANCED ISENTROPIC PRESSURE ADVECTION OVER EASTERN KANSAS AND WESTERN MISSOURI. THIS TIGHT ZONE OF BAROCLINICITY CAN BE VIEWED ALONG THE 315 K POTENTIAL TEMPERATURE SURFACE. PARCELS CONTINUE TO ADVECT UP THIS STEEP INCLINE AT A NEAR PERPENDICULAR ANGLE...ALLOWING THEM TO REACH A LEVEL OF FREE CONVECTION ABOVE A THICK LAYER OF LOW LEVEL CONVECTIVE INHIBITION. CLOUD COVER AND PRECIPITATION ASSOCIATED WITH THIS CONVECTION WILL HAVE IMPACTS ON TEMPERATURES TODAY. REGARDING YESTERDAY...CLOUD COVER CONFINED AFTERNOON HIGHS IN THE 80S IN MOST LOCATIONS OF THE MISSOURI OZARKS. HOWEVER...JOPLIN AND THE REST OF SOUTHEAST KANSAS ALL APPROACHED 100 DEGREES. TODAY MAY BE SLIGHTLY DIFFERENT AS ONGOING CLOUD COVER AND CONVECTION ARE POSITIONED FURTHER SOUTH AND WEST...WHICH WILL LIKELY KEEP SOUTHEAST KANSAS AND FAR WESTERN MISSOURI POSSIBLY 5 TO 10 DEGREES COOLER TODAY COMPARED TO YESTERDAY. AS FOR RAIN CHANCES...THE MAJORITY OF THE CWA COULD EXPERIENCE MEASURABLE RAINFALL TODAY...HOWEVER...THE BEST COVERAGE WILL LIKELY OCCUR OVER CENTRAL MISSOURI. THE REASON FOR FOCUSING POPS OVER CENTRAL MISSOURI IS DUE TO THE MOVEMENT OF THE PREVIOUSLY MENTIONED 315K BAROCLINIC ZONE. MODELS SUGGEST AN EASTWARD PROGRESSION INTO THE DAYTIME HOURS...CAUSING THE BEST LIFT OVER THE LAKE OF THE OZARKS REGION/EASTERN OZARKS. PULSE LIKE THUNDERSTORMS ARE UNLIKELY TODAY GIVEN THE STOUT CAP THAT HAS SPREAD INTO THE OZARKS AIRMASS. TONIGHT COULD BE ANOTHER REPEAT AS MODELS SHOW CONVECTION DEVELOPING ON THE NORTHEAST PERIPHERY OF THE SUMMERTIME HIGH. HOWEVER...THE LATEST INDICATIONS SUGGEST THAT TONIGHTS CONVECTION WILL LIKELY DEVELOP FURTHER TO THE NORTHEAST...WHICH MAY CAUSE HEAT ADVISORY LIKE CONDITIONS OVER SE KANSAS AND PARTS OF WESTERN MISSOURI FOR SUNDAY. AS FOR THE REST OF THE EXTENDED FORECAST...NOT MUCH CHANGE OCCURS WITH THE OVERALL PATTERN. THE SUMMERTIME HIGH MAINTAINS POSITION OVER THE SOUTHERN PLAINS OF WEST TEXAS AND EASTERN NEW MEXICO. THIS LEAVES OUR REGION ALONG THE PERIPHERY OF THE HIGH...AND IN A FAVORABLE REGION FOR NOCTURNAL CONVECTION ON ANY GIVEN NIGHT. CRAMER && .AVIATION... ANOTHER CLUSTER OF THUNDERSTORMS WILL DEVELOP OVERNIGHT FROM EASTERN KANSAS INTO CENTRAL MISSOURI. THIS ACTIVITY SHOULD THEN BEGIN TO MOVE SOUTHEAST DURING THE LATE NIGHT AND EARLY MORNING HOURS. IT IS STILL TOUGH TO TELL IF THESE STORMS WILL IMPACT KSGF. DECIDED TO GO WITH CB GROUP FOR NOW. DID NOT INCLUDE CB GROUP FOR KJLN AS ACTIVITY SHOULD REMAIN TO THE NORTH AND EAST. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY EVENING. DID INCLUDE WIND SHEAR IN THE TAFS INTO EARLY SATURDAY MORNING AS A LOW LEVEL JET VEERS OVER THE AREA. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 11, 3:58 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 358 AM CDT SAT JUL 11 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 358 AM CDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL TRACK ACROSS PORTIONS OF THE MISSOURI OZARKS TODAY. LARGE HAIL UP TO THE SIZE OF QUARTERS ALONG WITH DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO EXIST. CENTRAL MISSOURI ALONG WITH THE EASTERN OZARKS WILL LIKELY EXPERIENCE THE GREATEST FREQUENCY OF STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS WEEKEND THROUGH EARLY NEXT WEEK...THOUGH EXACT TIMING OF THESE THUNDERSTORMS REMAINS UNCERTAIN. HEAT INDEX VALUES AROUND 100 DEGREES WILL BE POSSIBLE SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 11, 3:32 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 AM CDT SAT JUL 11 2009 MOZ066-078-110930- CEDAR MO-VERNON MO- 332 AM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR CEDAR AND SOUTHEASTERN VERNON COUNTIES UNTIL 430 AM CDT... AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF MONTEVALLO...OR 8 MILES SOUTHWEST OF EL DORADO SPRINGS...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CAPLINGER MILLS...EL DORADO SPRINGS...FILLEY...MASTERS...MONTEVALLO...OLYMPIA... STOCKTON...UMBER VIEW HEIGHTS AND WAGONER. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. DSA
Local storm report, Jul 11, 3:50 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG APPLETON CITY 38.19N 94.03W
07/11/2009 ST. CLAIR MO LAW ENFORCEMENT
POWER OUTAGES AND DEBRIS SCATTERED AROUND DUE TO STRONG
WINDS.
&&
DSALocal storm report, Jul 11, 3:54 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 5 SE WALKER 37.85N 94.17W
07/11/2009 VERNON MO LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN NEAR DEDERICK.
&&
DSASpecial weather statement, Jul 11, 4:04 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CDT SAT JUL 11 2009 MOZ089-110930- DADE MO- 404 AM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DADE COUNTY UNTIL 430 AM CDT... AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 8 MILES SOUTHWEST OF BONA BY 410 AM CDT. DADEVILLE BY 415 AM CDT. EVERTON BY 420 AM CDT. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 54 min |
| Jul 11, 3:47 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 34 min |
| Jul 11, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 58 min |
| Jul 11, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Pulaski | 34 min |
| Jul 11, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 51 min |
| Jul 11, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 35 min |
| Jul 11, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 45 min |
| Jul 11, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 34 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 33 min |
| Jul 11, 6:55 PM CDT | Flash Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.